Alert archive / California / Wind Advisories in 2006

Wind Advisory 20, NWS San Diego, CA

September 15, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Sep 15, 2006, 7:28 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2006, 7:28 AM PDT (14:28 UTC)
Expired
Sep 15, 2006, 9:00 PM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 151428
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
728 AM PDT FRI SEP 15 2006

...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY...

.A LOW PRESSURE SYSTEM AND STRONG ONSHORE FLOW WILL PRODUCE STRONG
WINDS IN THE MOUNTAINS AND DESERTS TODAY. THE WINDS WILL DECREASE
THIS EVENING.

CAZ055-056-058-060>062-152230-
/O.NEW.KSGX.WI.Y.0020.060915T1428Z-060916T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
728 AM PDT FRI SEP 15 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55
MPH...DECREASING BY SUNSET.

BLOWING DUST AND SAND IS POSSIBLE IN SOME DESERT AREAS...REDUCING
DRIVING VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
2 follow-up statements
000 
WWUS76 KSGX 152032
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
132 PM PDT FRI SEP 15 2006

...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY...

.A LOW PRESSURE SYSTEM AND STRONG ONSHORE FLOW WILL PRODUCE
STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND
EVENING. THE WINDS WILL DECREASE OVERNIGHT.

CAZ055-056-058-060>062-160400-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-060916T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
132 PM PDT FRI SEP 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...
DECREASING BY SUNSET.

BLOWING DUST AND SAND IS POSSIBLE IN SOME DESERT AREAS...REDUCING
DRIVING VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 160348
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
848 PM PDT FRI SEP 15 2006

...WINDS WILL CONTINUE TO DECREASE OVERNIGHT IN THE MOUNTAINS AND
DESERTS...

.WINDS WILL LOCALLY GUST OVER 30 MPH THIS EVENING...MAINLY IN THE
COACHELLA VALLEY AND ALONG THE EAST SLOPES OF THE SAN DIEGO COUNTY
MOUNTAINS. WINDS WILL DIMINISH AFTER MIDNIGHT IN MOST AREAS.

CAZ055-056-058-060>062-160500-
/O.EXP.KSGX.WI.Y.0020.000000T0000Z-060916T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
848 PM PDT FRI SEP 15 2006

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 3:30 AM PDT, 3 hours 58 minutes earlier.

Area forecast discussion, Sep 15, 3:30 AM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT FRI SEP 15 2006

.SYNOPSIS...
DEEP LOW PRESSURE DEVELOPING OVER THE WEST WILL BRING MUCH COOLER
WEATHER...A DEEP MARINE LAYER...AND GUSTY WINDS IN THE MOUNTAINS AND
DESERTS INTO SATURDAY. HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL
FOLLOW ON SUNDAY AND MONDAY WHICH WILL BRING SUNNY...DRIER AND
WARMER WEATHER THROUGH NEXT TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRATUS LAYER HAS MOVED INLAND TO THE COASTAL SLOPES AND AS FAR AS
THE CAJON PASS. NKX SOUNDING AND PILOT REPORTS SHOW TOP OF THE
MARINE LAYER INCREASING TO NEAR 3000 FEET. MODEL TIME HEIGHT SHOWS
THAT MARINE LAYER WILL LIKELY BE AS SLOW TO CLEAR TODAY AS IT WAS
YESTERDAY...THURSDAY...AS PACIFIC NORTHWEST TROUGH DIGS INTO
SOUTHERN CALIFORNIA THROUGH FRIDAY AFTERNOON. ALSO ASSOCIATED WITH
TROUGH ARE STRONG GUSTY WINDS IN THE DESERTS AND
MOUNTAINS...APPROACHING ADVISORY LEVELS. TROUGH BEGINS TO LIFT OUT
TO THE NE LATE FRIDAY...AND AS A RESULT MARINE LAYER TO BECOME MORE
SHALLOW FRIDAY NIGHT AND SATURDAY MORNING WITH EARLIER CLEARING ON
SATURDAY. BY SUNDAY EXPECT NO MARINE LAYER...WARMER TEMPERATURES AND
LOWER HUMIDITY AS WEAK TO MODERATE OFFSHORE FLOW MAKES IT ALL THE
WAY TO THE COAST. LOCAL GUSTY OFFSHORE WINDS POSSIBLE ESPECIALLY IN
PASSES AND CANYONS AND A FIRE WEATHER WATCH MAY BE NEEDED BY FRIDAY
FOR LATER SATURDAY AND SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY.

OFFSHORE FLOW WEAKENS TUESDAY. BY MID AND LATE WEEK GFS MODEL HAS
BEEN PERSISTENT IN SHOWING A LOW DEVELOPING SOUTHWEST OF SAN DIEGO
AND A DEEP MOIST LAYER COMING IN ABOUT WEDNESDAY. THERE IS LITTLE
UNCERTAINTY ABOUT THE DEVELOPMENT OF THE LOW BUT SOME UNCERTAINTY
ABOUT THE MOISTURE. THE GFS IS SHOWING DEEP LAYER TROPICAL MOISTURE
GETTING DRAWN INTO THE LOW AS IT APPROACHES SOCAL FROM THE WEST.
THERE IS SOME DIFFERENCES IN THE MODELS...SO I AM NOT QUITE READY TO
JUMP ON THE HEAVY PRECIP BANDWAGON JUST YET.

&&

.AVIATION...
CLOUD BASES WERE BTWN 3000-3500 FEET THIS MORNING AND THE DEPTH OF
MARINE LAYER WAS NEAR 5000 FEET. THE CLOUDS REACHED ALL THE WAY TO
THE MOUNTAINS AND SHROUDED THE COASTAL SLOPES IN DENSE FOG. BREAKS
IN THE OVERCAST WILL START TO DEVELOP BTWN 17-20Z...BECOMING SCT
NEAR THE COAST IN THE AFTERNOON. A BKN CLD DECK WITH BASES NEAR 3000
FT MSL WILL LINGER IN THE VALLEYS AND FOOTHILLS THROUGH THE
AFTERNOON DUE TO UPSLOPE FLOW.

THE CLOUD DECK WILL FORM A LITTLE LATER TONIGHT FROM SLIGHT COOLING
ALOFT BUT EXPECT BKN-OVC TO REFORM WITH BASES FROM 3000-4000 FEET
MOST AREAS WEST OF THE MTNS.

STRONG ONSHORE GRADIENTS COUPLED WITH CLOSE PROXIMITY OF JET STREAM
WILL GENERATE GUSTY WINDS IN THE MOUNTAINS AND DESERTS TODAY...WITH
GUSTS IN EXCESS OF 40 KTS IN SOME PLACES. POTENTIAL EXISTS FOR
POSSIBLE MOUNTAIN WAVE OR ROTOR ACTIVITY LEE OF THE MOUNTAINS AND IN
THE COACHELLA VALLEY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...MOEDE
Hazardous weather outlook, Sep 15, 4:00 AM PDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI SEP 15 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-152300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

STRONG...GUSTY WINDS WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS
TODAY.

HIGH RISK OF RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.

HIGH RISK OF RIP CURRENTS AT THE BEACHES THROUGH NEXT TUESDAY.

WEAK TO MODERATE SANTA ANA WINDS POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:13 PM PDTBlowing Dust AdvisorySGXRiverside3 hr
Sep 15, 1:32 PM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego20 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.